MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER¿ INTERMITTENT CATHETER; INTERMITENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER¿ INTERMITTENT CATHETER; INTERMITENT CATHETER
Model Number 63512
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the diameter of the catheter was too large, allegedly causing the patient pain with insertion of the catheter.The patient was still able to use the catheter to void.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿instructions for use the catheter becomes slippery when wetted with water, eliminating the need for a separate lubricant.For your added convenience, this catheter is packaged with its own sterile water.Simply release the water from its foil packet and then tip the un-opened catheter package end-to-end.The catheter acts like a magnet to attract the water and activate its slippery coating.Follow these steps for best results.1.Release the water prior to opening the sealed catheter pouch: a.Apply pressure to the foil packet to release the water.B.Ensure all water is released from the foil packet.2.Wet the catheter a.Hold package with printed side up.B.Tip package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.3.Use the catheter a.Peel back package to expose funnel end of catheter.B.If desired, use the self-adhesive tape on the package to temporarily attach the pouch to any dry vertical surface.C.Remove catheter and use according to physician¿s instructions.".
 
Event or Problem Description

Brand Name
PERSONAL CATHETER¿ INTERMITTENT CATHETER
Common Device Name
INTERMITENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8204634
Report Number1018233-2018-06266
Device Sequence Number1961305
Product Code MJC
UDI-Device Identifier00801741069239
UDI-Public(01)00801741069239
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2019
Device Model Number63512
Device Catalogue Number63512
Device Lot NumberNGAZ2855
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1